Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 206, NWS Louisville, KY

October 6, 20144 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Oct 6, 2014, 2:36 PM CDT for 4 counties in Kentucky. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 6, 2014, 2:36 PM CDT (19:36 UTC)
Expired
Oct 6, 2014, 3:05 PM CDT
In force
29 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Green County, KY, Larue County, KY, Marion County, KY, Taylor County, KY

The radar

The Louisville radar (KLVX), 65 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.6 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2014-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 77 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2014-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
77 J/kg
Mixed-layer CIN
-196 J/kg
Mixed-layer LCL
1248 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

170 
WUUS53 KLMK 061936
SVRLMK
KYC087-123-155-217-062005-
/O.NEW.KLMK.SV.W.0206.141006T1936Z-141006T2005Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
336 PM EDT MON OCT 6 2014

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN GREEN COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHEASTERN LARUE COUNTY IN NORTH CENTRAL KENTUCKY...
  WESTERN MARION COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHERN TAYLOR COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 405 PM EDT/305 PM CDT/

* AT 335 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
  HODGENVILLE...AND MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  MOUNT SHERMAN...WARDS...BLOYD...HIBERNIA...GINSENG...MAC...
  BADGER...MAPLE...ATTILLA...WHITE ROSE...DURHAMTOWN...WILLOWTOWN...
  SALOMA...RAYWICK...HOBSON...SAINT JOSEPH...FINLEY...JESSIETOWN...
  FROGTOWN AND SPURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3740 8565 3742 8565 3743 8573 3748 8573
      3753 8558 3752 8556 3754 8555 3763 8531
      3739 8523 3737 8568
TIME...MOT...LOC 1936Z 250DEG 40KT 3743 8570

HAIL...1.00IN
WIND...60MPH

$$

SCHOETTMER
1 follow-up statement
022 
WWUS53 KLMK 062003
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
403 PM EDT MON OCT 6 2014

KYC087-123-155-217-062014-
/O.EXP.KLMK.SV.W.0206.000000T0000Z-141006T2005Z/
LARUE KY-MARION KY-TAYLOR KY-GREEN KY-
403 PM EDT MON OCT 6 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GREEN...
NORTHWESTERN TAYLOR...WESTERN MARION AND SOUTHERN LARUE COUNTIES WILL
EXPIRE AT 405 PM EDT/305 PM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3740 8565 3742 8565 3743 8573 3748 8573
      3753 8558 3752 8556 3754 8555 3763 8531
      3739 8523 3737 8568
TIME...MOT...LOC 2004Z 250DEG 40KT 3754 8533

$$

SCHOETTMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 2:08 PM CDT, 28 minutes earlier.

Area forecast discussion, Oct 6, 2:08 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
308 PM EDT Mon Oct 6 2014

.SHORT TERM (Now through Tuesday Night)...
Issued at 306 PM EDT Mon Oct 6 2014

...Strong to severe thunderstorms possible this afternoon/early
evening...

The synoptic pattern this afternoon features a broad trough across
the eastern CONUS.  A strong PV anomaly rotating through this trough
will affect the region this afternoon into this evening.  An
additional impulse will slide through the trough aloft on Tuesday,
bringing renewed chances for showers and thunderstorms.

Showers and thunderstorms have begun to break out this afternoon.
It seems like there may be two areas of focus, one across
central KY associated with a weak wind shift and associated
surface convergence.  Another region of storm development has begun
to erupt across portions of IL/IN on the edge of the strong forcing
associated with the incoming strong PV anomaly.  Both regions of
activity will likely continue to increase in coverage/intensity as
it encounters a more favorable thermodynamic environment.  Still
think the best threat of strong to severe storms will be across
south-central KY.  SBCAPEs have risen to near 1500 J/kg and with 50
knots of 0-6 shear, supercell development along with line segments
will be possible.  Am not too high on the tornado threat at this
time given the low-level wind fields have continued to veer, thus
low-level hodographs are not all too impressive.  The main threats
will certainly be hail and damaging winds, but an isolated tornado
cannot be ruled out if a storm is able to interact with any
lingering boundaries/differential heating zones.

The strong convection will push east this evening, but a few showers
could continue to linger within the cyclonic flow aloft.  Overnight
lows will fall into the low and mid 50s.

Tuesday will feature a similar setup to today.  A low-level jet of
40-50 knots will ramp up in the morning hours, likely inducing an
area of mainly elevated convection during the morning hours.  The
question then becomes whether or not we will clear out in time for
additional surface-based convection to develop during the afternoon
hours along a synoptic cold front.  Given the NAM seems to have done
the best with trends/instability this afternoon, will favor that
solution for tomorrow.  It develops in excess of 1000 J/kg of MLCAPE
instability along the front by tomorrow afternoon.  While this may
be a bit overdone, do still feel there will be enough to once again
develop surface-based convection in the afternoon.  Wind fields will
be even more impressive than today, as 0-6km shear increases to 60+
knots.  Low-level winds may stay a bit more backed than today as
well, which would support a conditional tornado risk if we can
destabilize sufficiently, in addition to the risks of large hail and
damaging winds.

The front will push east by tomorrow evening, finally bringing a
reprieve from the precipitation.  Overnight lows will fall into the
upper 40s and 50s.

.LONG TERM (Wednesday through Monday)...
Issued at 248 PM EDT Mon Oct 6 2014

...Rounds of Rain with Excessive Rainfall Possible Late this Week...

The long term will start off dry with northwesterly flow aloft and
high pressure at the surface. Temperatures will top out in the lower
to mid 70s Wednesday under partly cloudy skies.

Wednesday night will begin the return to unsettled weather as a warm
front moves north across the region and a low pressure system
approaches from the west. Moisture will be on the increase through
the end of the work week as we get return flow from the south and
moisture from tropical storm Simon feeds into the system.
Precipitable water values will rise to 1.5-1.8" by Thursday
night/Friday, well above climatological normals for this time of
year. Showers and storms will increase in the warm sector on
Thursday. A frontal boundary will then begin to slowly sink south
across the area Thursday night through Friday bringing a couple of
rounds of showers and storms. This boundary will be slow moving and
if any training of storms occurs, there is the potential for some
minor flooding. However, with dry rather dry antecedent conditions,
this may not be so much of a problem.

Beyond Friday there is still quite a bit of uncertainty in the
forecast. The front will stall out somewhere across southern KY or
TN and where it ends up will impact the precipitation and
temperature forecasts. For now will continue with a chance of rain
through the end of the forecast period. However, if it does sink
further south we could have a brief period of dry weather before the
next system moves through.

&&

.AVIATION (18Z TAF Update)...
Issued at 122 PM EDT Mon Oct 6 2014

Several quick-hitting disturbances will make for a rather active TAF
period.  Currently, precipitation has become rather scattered across
the region.  Earlier widespread precipitation has left MVFR cigs at
KLEX and KSDF, but do not expect these ceilings to last too long.
Otherwise, winds will pick up at all sites through the remainder of
the afternoon, with WSW gusts up to around 25 knots.  A weak front
will also push through sites this afternoon into this evening,
setting the stage for additional thunderstorm development.  Coverage
and timing of these storms remain a bit in question given the
lingering cloud cover hampering instability, but will attempt to
highlight the best timing in TEMPO groups at all sites.  Some of
these storms may contain some hail and gusty winds.

For tonight, the bulk of the convection should push southeast of all
sites.  However, disturbances riding through the region will
continue to spark some showers, mainly at KSDF and KLEX.  Winds will
become lighter overnight.

Tuesday looks to be quite similar to today, with morning convection
followed by a break and additional storms in the afternoon.  Surface
winds will once again be gusty, with gusts around 25 knots likely.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

Short Term........KJD
Long Term.........EER
Aviation..........KJD
Hazardous weather outlook, Oct 6, 2:24 PM CDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
324 PM EDT MON OCT 6 2014

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-071930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
324 PM EDT MON OCT 6 2014 /224 PM CDT MON OCT 6 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING AS A FRONT PUSHES INTO
THE REGION. STRONG WINDS ALOFT AND MODERATE INSTABILITY MAY ALLOW
SOME STORMS TO BECOME SEVERE...WITH DAMAGING WINDS TO 60 MPH AND
LARGE HAIL UP TO THE SIZE OF QUARTERS. THE REGION MOST LIKELY TO
SEE THESE STRONG TO SEVERE STORMS WILL BE ACROSS SOUTH CENTRAL
KENTUCKY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY AS ANOTHER UPPER
LEVEL DISTURBANCE PASSES THROUGH THE AREA. SOME OF THE STRONGEST
STORMS COULD CONTAIN HAIL AND GUSTY WINDS...ALTHOUGH AN ISOLATED
TORNADO MAY BE POSSIBLE IF THE ATMOSPHERE CAN DESTABILIZE ENOUGH
IN THE AFTERNOON.

THUNDERSTORMS ARE EXPECTED TO RETURN TO THE OUTLOOK AREA FROM
THURSDAY THROUGH SUNDAY AS A COLD FRONT SLOWLY PUSHES SOUTHWARD
ACROSS THE REGION. HEAVY RAINFALL AND LIGHTNING WILL BE THE MAIN
WEATHER HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY HAIL OR WIND DAMAGE TODAY AND TUESDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KD/EER

In the hours before

Special weather statement, Oct 6, 2:06 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
306 PM EDT MON OCT 6 2014

KYZ045-053-063>065-061935-
GREEN KY-HART KY-LARUE KY-NELSON KY-TAYLOR KY-
306 PM EDT MON OCT 6 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
HALF INCH HAIL...

AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTH OF MUNFORDVILLE...AND MOVING EAST
AT 45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND HALF INCH HAIL...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  HAMMONVILLE AND JONESVILLE...
  MAGNOLIA AND BOUNDARY OAK...
  MOUNT SHERMAN AND WARDS...
  HIBERNIA AND GINSENG...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
71 AND 76.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3743 8604 3745 8599 3744 8598 3744 8590
      3749 8588 3761 8552 3757 8550 3756 8552
      3754 8549 3747 8547 3747 8545 3742 8542
      3730 8600
TIME...MOT...LOC 1906Z 249DEG 41KT 3738 8589

EER
Special weather statement, Oct 6, 2:06 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
206 PM CDT MON OCT 6 2014

KYZ027-028-061>063-061935-
BUTLER KY-EDMONSON KY-GRAYSON KY-HARDIN KY-HART KY-
206 PM CDT MON OCT 6 2014

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS...

AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF
LEITCHFIELD TO 9 MILES EAST OF MORGANTOWN TO MORGANTOWN...AND MOVING
EAST AT 35 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...PENNY SIZE
HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  MORGANTOWN...
  HUFFMAN AND JOHNSON CROSSROADS...
  SNAP AND ROCK CREEK...
  ROYAL AND MOUTARDIER...
  CUB RUN AND SPIKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3740 8636 3748 8589 3745 8589 3733 8608
      3718 8637 3721 8679
TIME...MOT...LOC 1907Z 259DEG 29KT 3737 8629 3727 8650
          3722 8670

SCHOETTMER
Special weather statement, Oct 6, 2:15 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
215 PM CDT MON OCT 6 2014

KYZ063>065-061945-
GREEN KY-HART KY-TAYLOR KY-
215 PM CDT MON OCT 6 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
PENNY SIZE HAIL...

AT 214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF GREENSBURG...AND MOVING EAST
AT 45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND PENNY SIZE HAIL...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  GREENSBURG...
  CAMPBELLSVILLE...
  SUMMERSVILLE AND COAKLEY...
  BENGAL AND BLACK GNAT...
  SWEENEYVILLE AND WRIGHTS...
  ARISTA AND TAYLOR COUNTY AIRPORT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3734 8578 3745 8532 3744 8529 3742 8527
      3742 8525 3733 8515 3732 8516 3721 8571
TIME...MOT...LOC 1915Z 251DEG 37KT 3731 8558

EER
Special weather statement, Oct 6, 2:23 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
223 PM CDT MON OCT 6 2014

KYZ027-028-062-063-061950-
EDMONSON KY-GRAYSON KY-HARDIN KY-HART KY-
223 PM CDT MON OCT 6 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS...

AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF BROWNSVILLE...AND MOVING
EAST AT 40 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...PENNY SIZE
HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM. WEAK ROTATION IS ALSO SHOWING UP WITH THIS STORM AND
WILL CONTINUE TO BE MONITORED.

* THIS STORM WILL ALSO IMPACT...
  CUB RUN AND PONDEROSA...
  LINWOOD AND DUG HILL...
  PINE SPRINGS AND WAX...
  LINES MILL AND WHEELERS MILL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3751 8596 3728 8592 3726 8636 3734 8639
TIME...MOT...LOC 1922Z 254DEG 34KT 3730 8630

SCHOETTMER
Local storm report, Oct 6, 2:25 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
325 PM EDT MON OCT 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     HAIL             BONNIEVILLE             37.38N  85.90W
10/06/2014  E1.25 INCH       HART               KY   TRAINED SPOTTER

            SPOTTER CALLED IN REPORT OF QUARTER TO HALF-DOLLAR SIZE
            HAIL FALLING

&&

EVENT NUMBER LMK1400830

LG
Special weather statement, Oct 6, 2:30 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
330 PM EDT MON OCT 6 2014

KYZ027-028-053-062000-
GRAYSON KY-HARDIN KY-LARUE KY-
330 PM EDT MON OCT 6 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS...

AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES EAST OF LEITCHFIELD...AND MOVING
NORTHEAST AT 40 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...PENNY SIZE
HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  HODGENVILLE...
  ELIZABETHTOWN...
  WHITE MILLS AND WHITE MILLS JUNCTION...
  HARCOURT AND STAR MILLS...
  GLENDALE AND NOLIN...
  GAITHERS AND ADDINGTON FIELD AIRPORT...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
81 AND 94.

THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 123 AND 137.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3778 8588 3756 8569 3746 8622 3752 8627
TIME...MOT...LOC 1931Z 246DEG 35KT 3752 8615

SCHOETTMER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 11:05 PM CDTSpecial Weather StatementLMKMercer30 min
Oct 5, 11:26 PM CDTSpecial Weather StatementLMKAllen, Logan, Simpson44 min
Oct 6, 12:07 AM CDTSpecial Weather StatementLMKAllen, Logan, Monroe, Simpson43 min
Oct 6, 2:37 AM CDTSevere Thunderstorm WarningLMKButler, Logan28 min
Oct 6, 2:40 AM CDTSpecial Weather StatementLMKMetcalfe30 min
Oct 6, 3:23 AM CDTSpecial Weather StatementLMKAdair, Russell32 min
Oct 6, 3:38 AM CDTSpecial Weather StatementLMKBarren32 min
Oct 6, 4:08 AM CDTSpecial Weather StatementLMKAdair, Metcalfe27 min
Oct 6, 7:50 AM CDTSpecial Weather StatementLMKShelby30 min
Oct 6, 9:01 AM CDTSpecial Weather StatementLMKScott29 min
Oct 6, 9:19 AM CDTSevere Thunderstorm WarningLMKJefferson, Oldham, Shelby31 min
Oct 6, 9:47 AM CDTSpecial Weather StatementLMKHenry28 min
Oct 6, 10:01 AM CDTSpecial Weather StatementLMKHardin29 min
Oct 6, 10:26 AM CDTSpecial Weather StatementLMKLarue29 min
Oct 6, 10:27 AM CDTSpecial Weather StatementLMKOldham28 min
Oct 6, 1:56 PM CDTSpecial Weather StatementLMKBoyle, Marion29 min
Oct 6, 2:02 PM CDTSevere Thunderstorm WarningLMKBoyle, Casey, Marion, Mercer33 min
Oct 6, 2:06 PM CDTSpecial Weather StatementLMKLarue29 min
Oct 6, 2:15 PM CDTSpecial Weather StatementLMKGreen, Taylor30 min
Oct 6, 2:23 PM CDTSpecial Weather StatementLMKEdmonson27 min
Oct 6, 2:30 PM CDTSpecial Weather StatementLMKHardin30 min
Oct 6, 2:42 PM CDTSpecial Weather StatementLMKBoyle28 min
Oct 6, 2:46 PM CDTSevere Thunderstorm WarningLMKGreen, Hart, Larue19 min
Oct 6, 2:47 PM CDTSpecial Weather StatementLMKMarion28 min
Oct 6, 3:03 PM CDTSpecial Weather StatementLMKLogan47 min
Oct 6, 3:06 PM CDTSpecial Weather StatementLMKMarion29 min
Oct 6, 3:10 PM CDTSpecial Weather StatementLMKClark30 min
Oct 6, 3:17 PM CDTSpecial Weather StatementLMKBoyle28 min
Oct 6, 3:18 PM CDTSpecial Weather StatementLMKWarren17 min
Oct 6, 3:19 PM CDTSevere Thunderstorm WarningLMKBoyle, Casey, Garrard, Lincoln, Marion31 min
Oct 6, 3:22 PM CDTSevere Thunderstorm WarningLMKGreen, Marion, Taylor28 min
Oct 6, 3:27 PM CDTSevere Thunderstorm WarningLMKWarren28 min
Oct 6, 3:28 PM CDTSpecial Weather StatementLMKMadison32 min
Oct 6, 3:37 PM CDTSevere Thunderstorm WarningLMKGarrard, Madison33 min
Oct 6, 3:59 PM CDTSpecial Weather StatementLMKGreen, Taylor31 min
Oct 6, 4:00 PM CDTSevere Thunderstorm WarningLMKWarren30 min
Oct 6, 4:05 PM CDTSpecial Weather StatementLMKSimpson30 min
Oct 6, 4:07 PM CDTSpecial Weather StatementLMKFayette, Jessamine33 min
Oct 6, 4:10 PM CDTSevere Thunderstorm WarningLMKGreen, Hart, Taylor30 min
Oct 6, 4:16 PM CDTSevere Thunderstorm WarningLMKBarren, Edmonson, Hart, Warren29 min
Oct 6, 4:30 PM CDTSpecial Weather StatementLMKHart30 min
Oct 6, 4:33 PM CDTSpecial Weather StatementLMKBarren32 min
Oct 6, 4:35 PM CDTSpecial Weather StatementLMKGarrard, Lincoln30 min
Oct 6, 4:40 PM CDTSevere Thunderstorm WarningLMKAllen, Barren, Warren30 min
Oct 6, 4:47 PM CDTSpecial Weather StatementLMKClinton33 min
Oct 6, 4:52 PM CDTSpecial Weather StatementLMKHart28 min
Oct 6, 4:57 PM CDTSevere Thunderstorm WarningLMKBarren, Metcalfe28 min
Oct 6, 5:00 PM CDTSpecial Weather StatementLMKMadison30 min
Oct 6, 5:08 PM CDTSpecial Weather StatementLMKLincoln32 min
Oct 6, 5:12 PM CDTSpecial Weather StatementLMKClinton28 min
Oct 6, 5:19 PM CDTSevere Thunderstorm WarningLMKAdair, Cumberland, Metcalfe31 min
Oct 6, 5:30 PM CDTSpecial Weather StatementLMKMetcalfe30 min
Oct 6, 5:43 PM CDTSevere Thunderstorm WarningLMKAdair, Cumberland, Russell32 min
Oct 6, 5:44 PM CDTSevere Thunderstorm WarningLMKOhio31 min
Oct 6, 5:47 PM CDTSpecial Weather StatementLMKLincoln28 min
Oct 6, 5:53 PM CDTSevere Thunderstorm WarningLMKOhio27 min
Oct 6, 6:02 PM CDTTornado WarningLMKClinton, Cumberland, Russell28 min
Oct 6, 6:17 PM CDTSevere Thunderstorm WarningLMKMeade23 min
Oct 6, 6:19 PM CDTSevere Thunderstorm WarningLMKGrayson, Ohio31 min
Oct 6, 6:21 PM CDTSpecial Weather StatementLMKAdair, Casey29 min
Oct 6, 6:42 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Ohio28 min
Oct 6, 6:49 PM CDTSpecial Weather StatementLMKGrayson31 min
Oct 6, 6:54 PM CDTSevere Thunderstorm WarningLMKGrayson, Hardin, Hart31 min
Oct 6, 6:57 PM CDTSevere Thunderstorm WarningLMKGrayson, Ohio28 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.